Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 466, NWS Memphis, TN

August 14, 2006Fayette County, Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Aug 14, 2006, 9:26 PM CDT for Fayette County, Hardeman County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2006, 9:26 PM CDT (02:26 UTC)
Expired
Aug 14, 2006, 10:15 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Fayette County, TN, Hardeman County, TN

The radar

The Memphis radar (KNQA), 63 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1819 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:25 PM CDT, 1 minute earlier.

Area forecast discussion, Aug 14, 9:25 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT MON AUG 14 2006

.DISCUSSION...
MAJORITY OF SEVERE CONVECTION HAS DIMINISHED OVER THE PAST HALF
HOUR. EXPECT THIS TREND TO CONTINUE AND THE WATCH WILL EXPIRE AT
10 PM. THE OUTFLOW BOUNDARY FROM INTENSE THUNDERSTORMS OVER
NORTHEAST ARKANSAS WAS MOVING EAST ACROSS WEST TENNESSEE AND STRETCHED
FROM DRESDEN TO JACKSON TO HERNDANDO. SOME SCATTERED THUNDERSTORMS
DEVELOPED ALONG THIS BOUNDARY OVER FAYETTE COUNTY. ADDITIONAL
THUNDERSTORMS TO THE WEST HAVE ALSO FORMED AND WERE MOVING EAST.
OVERNIGHT...BELIEVE THAT SCATTERED THUNDERSTORMS WILL BE POSSIBLE
ACROSS MUCH OF THE AREA. HAVE TWEAKED GRIDS TO ACCOUNT FOR THIS.
UPDATED ZONES WILL BE OUT AROUND 10 PM WITH THE REMOVAL OF THE
WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  90  69  91 /  40  30  10  10
MKL  72  88  64  89 /  40  30  10  10
JBR  73  88  65  90 /  40  30  10  10
TUP  73  91  67  92 /  30  30  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 14, 3:30 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT MON AUG 14 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-
PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-
SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-
TUNICA-UNION-WEAKLEY-YALOBUSHA-
322 PM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST
ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST
TENNESSEE.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM FOR PORTIONS OF
THE MIDSOUTH MAINLY SOUTH LINE FROM CROSS COUNTY ARKANSAS TO
MCNAIRY COUNTY TENNESSEE. THE COMBINATION OF HIGH TEMPERATURES IN
THE UPPER 90S WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES
OF 105 OR ABOVE.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A
LINE FROM JONESBORO TO PARIS. MAIN THREATS FROM THESE STORMS WILL
BE DOWNBURSTS...LIGHTNING...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

RENCH

In the hours before

Special weather statement, Aug 14, 5:13 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT MON AUG 14 2006

ARZ017-142245-
LAWRENCE AR-
513 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 4 MILES SOUTHWEST OF STRAWBERRY AT 512 PM CDT...MOVING EAST
AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 6:16 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CDT MON AUG 14 2006

ARZ018-142345-
GREENE AR-
616 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 3 MILES SOUTH OF FONTAINE AT 616 PM CDT...MOVING EAST AT 30
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 6:58 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT MON AUG 14 2006

ARZ008-150030-
RANDOLPH AR-
658 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BIGGERS AT 658 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 8:22 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT MON AUG 14 2006

TNZ049-150145-
TIPTON TN-
822 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPTON COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 13 MILES NORTHWEST OF MUNFORD AT 822 PM CDT...MOVING EAST AT
25 MPH.

PEOPLE IN TIPTON COUNTY...INCLUDING THE CITY OF COVINGTON...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Aug 14, 8:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT MON AUG 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     4 S ANNIEVILLE          36.09N 91.23W
08/14/2006                   LAWRENCE           AR   FIRE DEPT/RESCUE

            TREES DOWN

0620 PM     TSTM WND DMG     BONO                    35.91N 90.80W
08/14/2006                   CRAIGHEAD          AR   BROADCAST MEDIA

            ROOF DAMAGE TO HOME AND CARS BLOWN OFF ROAD

0650 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
08/14/2006                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 141

0710 PM     TSTM WND GST     CORNING                 36.41N 90.59W
08/14/2006  E65.00 MPH       CLAY               AR   TRAINED SPOTTER

            ESTIMATED WIND GUSTS 65 TO 70 MPH

0736 PM     HAIL             TRUMANN                 35.67N 90.52W
08/14/2006  E0.75 INCH       POINSETT           AR   LAW ENFORCEMENT

0758 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
08/14/2006                   POINSETT           AR   LAW ENFORCEMENT

            TREES DOWN ON HWY 163

0800 PM     TSTM WND GST     JOINER                  35.51N 90.15W
08/14/2006  E60.00 MPH       MISSISSIPPI        AR   FIRE DEPT/RESCUE

0800 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
08/14/2006                   POINSETT           AR   LAW ENFORCEMENT

            POWERLINES DOWN ON RAYBURN ROAD

0810 PM     TSTM WND GST     KEISER                  35.67N 90.09W
08/14/2006  E60.00 MPH       MISSISSIPPI        AR   NWS EMPLOYEE

&&
Local storm report, Aug 14, 9:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
903 PM CDT MON AUG 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     4 S ANNIEVILLE          36.09N 91.23W
08/14/2006                   LAWRENCE           AR   FIRE DEPT/RESCUE

            TREES DOWN

0620 PM     TSTM WND DMG     BONO                    35.91N 90.80W
08/14/2006                   CRAIGHEAD          AR   BROADCAST MEDIA

            ROOF DAMAGE TO HOME AND CARS BLOWN OFF ROAD

0650 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
08/14/2006                   CRAIGHEAD          AR   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 141

0710 PM     TSTM WND GST     CORNING                 36.41N 90.59W
08/14/2006  E65.00 MPH       CLAY               AR   TRAINED SPOTTER

            ESTIMATED WIND GUSTS 65 TO 70 MPH

0735 PM     TSTM WND DMG     MARMADUKE               36.19N 90.39W
08/14/2006                   GREENE             AR   LAW ENFORCEMENT

            TREES DOWN AND ROOF BLOWN OFF TRAILER

0736 PM     HAIL             TRUMANN                 35.67N 90.52W
08/14/2006  E0.75 INCH       POINSETT           AR   LAW ENFORCEMENT

0758 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
08/14/2006                   POINSETT           AR   LAW ENFORCEMENT

            TREES DOWN ON HWY 163

0800 PM     TSTM WND GST     JOINER                  35.51N 90.15W
08/14/2006  E60.00 MPH       MISSISSIPPI        AR   FIRE DEPT/RESCUE

0800 PM     TSTM WND DMG     HARRISBURG              35.56N 90.72W
08/14/2006                   POINSETT           AR   LAW ENFORCEMENT

            POWERLINES DOWN ON RAYBURN ROAD

0810 PM     TSTM WND GST     KEISER                  35.67N 90.09W
08/14/2006  E60.00 MPH       MISSISSIPPI        AR   NWS EMPLOYEE

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:56 PM CDTSevere Thunderstorm WarningMEGHenry34 min
Aug 14, 8:21 PM CDTSevere Thunderstorm WarningMEGDyer, Lake28 min
Aug 14, 10:13 PM CDTSevere Thunderstorm WarningMEGChester47 min
Aug 14, 7:11 PM CDTSevere Thunderstorm WarningMEGMississippi49 min
Aug 14, 7:23 PM CDTSevere Thunderstorm WarningMEGGreene52 min
Aug 14, 7:30 PM CDTSevere Thunderstorm WarningMEGClay45 min
Aug 14, 7:30 PM CDTSevere Thunderstorm WarningMEGPoinsett30 min
Aug 14, 7:56 PM CDTSevere Thunderstorm WarningMEGMississippi34 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.